An extended version of Kumaraswamy inverse Weibull distribution and its properties


  • C. Satheesh Kumar University of Kerala
  • Subha R. Nair HHMSPB NSS College for Women, Neeramankara, Trivandrum



Maximum likelihood estimation, Model selection, Moments, Order Statistics, Simulation


Here we consider an extended version of the Kumaraswamy modified inverse Weibull distribution and investigate some of its theoretical properties through deriving expressions for cumulative distribution function, reliability function, hazard rate function, quantile function, characteristic function, raw moments, median, mode etc. Certain reliability measures of the distribution are obtained along with the distribution and moments of its order statistics. The maximum likelihood estimation of the parameters of the distribution is discussed and certain real life data applications are given for illustrating the usefulness of the model. Further, with the help of simulated data sets it is shown that the average bias and mean square errors of the maximum likelihood estimators are in decreasing order as the sample size increases.


A. Abouammoh, S. Abdulghani, I. Qamber (1994). On partial orderings and testing of new better than renewal used classes. Reliability Engineering & System Safety, 43, no. 1, pp. 37 – 41.

G. Aryal, I. Elbatal (2015). Kumaraswamy modified inverse Weibull distribution: Theory and application. Applied Mathematics & Information Sciences, 9, no. 2, pp. 651–660.

F. de Gusmao, E. Ortega, G. Cordeiro (2011). The generalized inverse Weibull distribution. Statistical Papers, 52, no. 3, pp. 591–619.

I. Elbatal, H. Muhammed (2014). Exponentiated generalized inverse Weibull distribution. Applied Mathematical Sciences, 8, pp. 3997–4012.

K. Jain, N. Singla, S. K. Sharma (2014). The generalized inverse generalized Weibull distribution and its properties. Journal of Probability,

M. A. Jazi, C.-D. Lai, M. H. Alamatsaz (2010). A discrete inverse Weibull distribution and estimation of its parameters. Statistical Methodology, 7, no. 2, pp. 121–132.

R. Jiang, D. Murthy, P. Ji (2001). Models involving two inverse weibull distributions. Reliability Engineering and System Safety, 73, pp. 73–81.

X. Jing (2010). Weighted Inverse Weibull and Beta Inverse Weibull Distribution. Ph.D. thesis, Statesboro.

A. Keller, M. Goblin, N. Farnworth (1985). Reliability analysis of commercial vehicle engines. Reliability Engineering, 10, no. 1, pp. 15–25.

M. S. Khan, R. King (2012). Modified inverse Weibull distribution. Journal of Statistics Applications and Probability, 1, no. 2, p. 115.

M. S. Khan, G. Pasha (2009). The plotting of observations for the inverse Weibull distribution on probability paper. Journal of Advance Research in Probability and Statistics, 1, no. 1, pp. 11–22.

M. S. Khan, G. Pasha, A. Pasha (2008). Theoretical analysis of inverse Weibull distribution. WSEAS Transactions on Mathematics, 7, no. 2, pp. 30–38.

P. Kumaraswamy (1980). A generalized probability density function for double bounded random process. Journal of Hydrology, 46, pp. 79–88.

H. Linhart, W. Zucchini (1986). Finite sample selection criteria for multinomial models. Statistische Hefte, 27, no. 1, pp. 173–178.

B. O. Oluyede, T. Yang (2014). Generalizations of the inverse Weibull and related distributions with applications. Electronic Journal of Applied Statistical Analysis, 7, no. 1, pp. 94–116.

M. Pal, M. M. Ali, J. Woo (2006). Exponentiated Weibull distribution. Statistica, 66, no. 2, pp. 139–147.

M. Pararai, G. Warahena-Liyanage, B. O. Oluyede (2014). A new class of generalized inverse Weibull distribution with applications. Journal of Applied Mathematics and Bioinformatics, 4, no. 2, p. 17.

C. Quesenberry, J. Kent (1982). Selecting among probability distributions used in reliability. Technometrics, 24, no. 1, pp. 59 – 65.

H. Rinne (2008). The Weibull Distribution: A Handbook. CRC Press, Boca Raton.

M. Q. Shahbaz, S. Shahbaz, N. S. Butt (2012). The Kumaraswamy–inverse Weibull distribution. Pakistan journal of statistics and operation research, 8, no. 3, pp. 479–489.

T. Yang (2012). Statistical properties of Kumaraswamy generalized inverse Weibull distribution, Ellectronic Thesis and Dessertations; Paper 678;




How to Cite

Kumar, C. S., & Nair, S. R. (2016). An extended version of Kumaraswamy inverse Weibull distribution and its properties. Statistica, 76(3), 249–272.